Leber's hereditary optic neuropathy precipitated by ethambutol.
Аннотация
BACKGROUND
Leber's hereditary optic neuropathy (LHON) predominantly affects young men between 10 and 30 years of age. However, two cases of LHON during ethambutol administration have been reported in older men and one case in an older woman. We now report a second case of an older woman in whom administration of ethambutol triggered the development of LHON.
CASE: A 70-year-old woman received ethambutol, rifampicin, isoniazid, and pyrazinamide for the treatment of tuberculosis.
OBSERVATIONS: Three months after the beginning of this treatment, a marked decrease in visual acuity occurred in both eyes and ethambutol was discontinued. Her corrected visual acuity was 0.03 in both eyes. There was no hyperemia, swelling of the optic disc, or capillary dilatation in either eye. Centrocecal scotomas were found bilaterally. After 1 month, her visual acuity had further decreased to 0.01, and the scotomas had enlarged. At this time, genetic analysis revealed a point mutation in mitochondrial DNA 11778.
CONCLUSIONS
Ethambutol can be a risk factor for LHON because the number of reported ethambutol-related LHON cases has increased to four, including the present one. Ethambutol administration to patients with a family history of LHON should be avoided.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.